A rare case of myocardial infarction due to parathion poisoning

Yajnesh Kidiyoor, Vinod C. Nayak, Vasudha Devi, Shankar M. Bakkannavar, G. Pradeep Kumar, Ritesh G. Menezes

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

Organophosphorus poisoning occurs very commonly in southern India where farmers form a significant proportion of the population who commonly use organophosphorus compounds like parathion as insecticides. Awareness of the complications caused by parathion poisoning is essential for proper monitoring and treatment. We report a case of suicidal parathion poisoning in a farmer who was treated with atropine and oximes. He subsequently developed myocardial infarction, to the treatment of which, he showed no response and succumbed. In conclusion, myocardial infarction is a rare complication of parathion poisoning. Awareness of this complication of parathion poisoning, proper monitoring and treatment could prevent fatalities.

Original languageEnglish
Pages (from-to)472-474
Number of pages3
JournalJournal of Forensic and Legal Medicine
Volume16
Issue number8
DOIs
Publication statusPublished - 01-11-2009

Fingerprint

Parathion
Poisoning
farmer
Myocardial Infarction
monitoring
India
Organophosphate Poisoning
Organophosphorus Compounds
Oximes
Insecticides
Atropine
Therapeutics
Population

All Science Journal Classification (ASJC) codes

  • Pathology and Forensic Medicine
  • Law

Cite this

@article{64199ff5f31b45688218581d3fbe0a4b,
title = "A rare case of myocardial infarction due to parathion poisoning",
abstract = "Organophosphorus poisoning occurs very commonly in southern India where farmers form a significant proportion of the population who commonly use organophosphorus compounds like parathion as insecticides. Awareness of the complications caused by parathion poisoning is essential for proper monitoring and treatment. We report a case of suicidal parathion poisoning in a farmer who was treated with atropine and oximes. He subsequently developed myocardial infarction, to the treatment of which, he showed no response and succumbed. In conclusion, myocardial infarction is a rare complication of parathion poisoning. Awareness of this complication of parathion poisoning, proper monitoring and treatment could prevent fatalities.",
author = "Yajnesh Kidiyoor and Nayak, {Vinod C.} and Vasudha Devi and Bakkannavar, {Shankar M.} and Kumar, {G. Pradeep} and Menezes, {Ritesh G.}",
year = "2009",
month = "11",
day = "1",
doi = "10.1016/j.jflm.2009.05.003",
language = "English",
volume = "16",
pages = "472--474",
journal = "Journal of Forensic and Legal Medicine",
issn = "1752-928X",
publisher = "Churchill Livingstone",
number = "8",

}

A rare case of myocardial infarction due to parathion poisoning. / Kidiyoor, Yajnesh; Nayak, Vinod C.; Devi, Vasudha; Bakkannavar, Shankar M.; Kumar, G. Pradeep; Menezes, Ritesh G.

In: Journal of Forensic and Legal Medicine, Vol. 16, No. 8, 01.11.2009, p. 472-474.

Research output: Contribution to journalArticle

TY - JOUR

T1 - A rare case of myocardial infarction due to parathion poisoning

AU - Kidiyoor, Yajnesh

AU - Nayak, Vinod C.

AU - Devi, Vasudha

AU - Bakkannavar, Shankar M.

AU - Kumar, G. Pradeep

AU - Menezes, Ritesh G.

PY - 2009/11/1

Y1 - 2009/11/1

N2 - Organophosphorus poisoning occurs very commonly in southern India where farmers form a significant proportion of the population who commonly use organophosphorus compounds like parathion as insecticides. Awareness of the complications caused by parathion poisoning is essential for proper monitoring and treatment. We report a case of suicidal parathion poisoning in a farmer who was treated with atropine and oximes. He subsequently developed myocardial infarction, to the treatment of which, he showed no response and succumbed. In conclusion, myocardial infarction is a rare complication of parathion poisoning. Awareness of this complication of parathion poisoning, proper monitoring and treatment could prevent fatalities.

AB - Organophosphorus poisoning occurs very commonly in southern India where farmers form a significant proportion of the population who commonly use organophosphorus compounds like parathion as insecticides. Awareness of the complications caused by parathion poisoning is essential for proper monitoring and treatment. We report a case of suicidal parathion poisoning in a farmer who was treated with atropine and oximes. He subsequently developed myocardial infarction, to the treatment of which, he showed no response and succumbed. In conclusion, myocardial infarction is a rare complication of parathion poisoning. Awareness of this complication of parathion poisoning, proper monitoring and treatment could prevent fatalities.

UR - http://www.scopus.com/inward/record.url?scp=70349246457&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=70349246457&partnerID=8YFLogxK

U2 - 10.1016/j.jflm.2009.05.003

DO - 10.1016/j.jflm.2009.05.003

M3 - Article

VL - 16

SP - 472

EP - 474

JO - Journal of Forensic and Legal Medicine

JF - Journal of Forensic and Legal Medicine

SN - 1752-928X

IS - 8

ER -